Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 12, 2012, 3:04 PM MDT for 4 counties in New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 3:04 PM MDT (21:04 UTC)
- Expired
- May 12, 2012, 3:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 26 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WUUS55 KABQ 122104 SVRABQ NMC001-006-043-061-122145- /O.NEW.KABQ.SV.W.0014.120512T2104Z-120512T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT MAY 12 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO EXTREME NORTHWESTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO SOUTHWESTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO NORTHEASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF TOHAJIILEE...OR ABOUT 16 MILES NORTHEAST OF LAGUNA PUEBLO...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EXTREME NORTHWESTERN VALENCIA COUNTY... RURAL EXTREME NORTHEASTERN CIBOLA COUNTY... TOHAJILLEE AND RURAL EXTREME NORTHWESTERN BERNALILLO COUNTY... RURAL EXTREME SOUTHWESTERN SANDOVAL COUNTY... THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 122 AND 131... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3511 10689 3492 10722 3524 10736 3535 10719 TIME...MOT...LOC 2104Z 326DEG 8KT 3522 10722 $$ 34
2 follow-up statements
792 WWUS55 KABQ 122125 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SAT MAY 12 2012 NMC001-006-043-061-122145- /O.CON.KABQ.SV.W.0014.000000T0000Z-120512T2145Z/ SANDOVAL-VALENCIA-BERNALILLO-CIBOLA- 325 PM MDT SAT MAY 12 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CIBOLA...NORTHWESTERN BERNALILLO...EXTREME NORTHWESTERN VALENCIA AND EXTREME SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 345 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF TOHAJIILEE...OR ABOUT 17 MILES NORTHEAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CIBOLA COUNTY.. RURAL VALENCIA COUNTY.. RURAL BERNALILLO COUNTY... THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 123 AND 129... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3524 10734 3533 10717 3511 10689 3492 10722 TIME...MOT...LOC 2124Z 320DEG 9KT 3518 10713 $$ 34
878 WWUS55 KABQ 122139 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT SAT MAY 12 2012 NMC001-006-043-061-122149- /O.EXP.KABQ.SV.W.0014.000000T0000Z-120512T2145Z/ SANDOVAL-VALENCIA-BERNALILLO-CIBOLA- 339 PM MDT SAT MAY 12 2012 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 345 PM MDT FOR NORTHEASTERN CIBOLA...NORTHWESTERN BERNALILLO...EXTREME NORTHWESTERN VALENCIA AND EXTREME SOUTH CENTRAL SANDOVAL COUNTIES... HOWEVER...HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3524 10734 3533 10717 3511 10689 3492 10722 TIME...MOT...LOC 2139Z 320DEG 9KT 3515 10710 $$ 34
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:42 AM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, May 12, 3:42 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 AM MDT SAT MAY 12 2012 .DISCUSSION... MAIN FORECAST CHALLENGE REMAINS WHERE BEST CHANCES FOR SHOWERS AND STORMS WILL BE THROUGH THE WEEKEND. DRYING TREND THEN BEGINS LATER MON TO TUE OF NEXT WEEK AND STRETCHES THROUGH AT LEAST THE REST OF THAT WEEK IF NOT FURTHER. TODAY THROUGH SUN NIGHT OR MON LOOKS ACTIVE WITH MAJORITY OF AREA FROM RIO GRANDE VALLEY AND E GETTING SOME WETTING RAIN. FAVORED LOCALES CONTINUE TO BE THE NRN AND CNTRL MOUNTAINS ONTO THE EASTERN HIGH PLAINS. LEAST LIKELY WILL BE W OF THE CONTINENTAL DIVIDE. THIS MORN THERE IS YET ANOTHER BACK DOOR FRONT DROPPING INTO NE QUARTER OF NM AND THIS SHOULD DROP S AND W OVER NEXT 12 TO 18 HRS BRINGING AN ADDITIONAL UPSLOPE COMPONENT TO FLOW E OF CENTRAL MT CHAIN...THOUGH SFC DEWPOINTS NO HIGHER BEHIND IT RIGHT NOW. LIKE THE SPC DISCUSSION OF MARGINALLY SEVERE POTENTIAL SUN AND NEAR SVR POTENTIAL LATER TODAY CENTRAL TO E NM WITH HAIL AND WIND THE MAIN CONCERNS. THIS WILL BE MONITORED CLOSELY. ALSO STILL BELIEVE THAT NAM IS CLOSER TO WHAT PCPN COVERAGE REALITY WILL BE VS THE GFS MUCH LOWER QPF POTENTIAL FOR W HALF OF NM. AN UPPER LEVEL TROUGH AND ANOTHER SURFACE ASSOCIATED COLD FRONT WILL MOVE FROM N TO S ACROSS NM SUN INTO SUN NIGHT...ENHANCING THE POTENTIAL FOR SHOWERS AND STORMS W OF THE CNTRL MOUNTAINS AND CONTINUED CHANCES TO EAST. ALL IN ALL STILL SOME PRETTY DECENT POTENTIAL FOR SCT TO LOCALLY NUMEROUS WETTING RAINS. ANOTHER STRONG E TO SE CANYON WIND INTO THE RIO GRANDE VALLEY IS LIKELY SUN EVENING. A DRYING TREND WILL GET UNDERWAY IN THE NW MON AND MOST AREAS TUE ALONG WITH A WARMING TREND. A WEAK SHORT WAVE TROUGH WILL BRUSH THE N ON WED WITH ISOLATED CONVECTION OVER THE NRN MOUNTAINS. THE END OF THE WEEK WILL BE DRY AND WARM. 43 && .AVIATION... TURBULENT WESTERLY FLOW WITH WESTBOUND SURFACE COLD FRONT STALLED OVER THE CONTINENTAL DIVIDE...AND SOUTHBOUND COLD FRONT STRETCHED ACROSS THE NORTHERN BORDER OF THE STATE. LOW CLOUDS OVER THE NORTHERN MOUNTAINS AND EASTERN PLAINS WILL LIFT FROM 16Z ONWARD THIS MORNING. CIGS WILL REMAIN AOA BKN/OVC050 FOR THE EASTERN HALF OF THE STATE THROUGH 00Z THIS EVENING WITH SUMMIT SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE NORTHERN AND CENTRAL MOUNTAINS...AND CONTINENTAL DIVIDE...FROM 19Z ONWARD. VIZ AND CIG WILL FALL TO MVFR/IFR IN THUNDERSTORMS THROUGH 02Z THIS EVENING AT TIMES FOR SAF..ABQ...SKX...ONM AND SRR...WITH STORMS MOVING EAST ONCE INITIATED. LOW CLOUDS AND MT OBSCURATION REDEVELOPING OVER THE EAST SLOPES AND SUMMITS OF THE CENTRAL MOUNTAIN CHAIN AFTER 06Z...WITH SOME MVFR/IFR CIGS AND VIZ OVER THE EASTERN PLAINS AT CAO...TCC...CVN...AND ROW SHOWING UP AT TIMES BY 12Z SUNDAY MORNING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY && .FIRE WEATHER... CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH NEXT SATURDAY. MODELS...IN REASONABLY GOOD AGREEMENT ON BASIC STORY THROUGH THE UPCOMING WORK WEEK AND FOLLOWING WEEKEND. REMNANTS OF CLOSED LOW OVER THE RED RIVER VALLEY CIRCULATING SOME CLOUDS INTO EASTERN NEW MEXICO WILL MOVE RAPIDLY TO THE ILLINOIS RIVER VALLEY TODAY...LEAVING NEW MEXICO IN BROAD BUT GENERALLY WEAK ZONAL FLOW FOR THE DAY. RIDGE WILL AMPLIFY FROM THE BAJA CALIFORNIA COAST TO THE CANADIAN ROCKIES ON SUNDAY TO VEER NEW MEXICO FLOW TO NORTHWEST AND ALLOW STRENGTHENING DISTURBANCE OVER NORTHERN UTAH TO RIDE DOWN THE DOWNSTREAM LIMB OF THE RIDGE ACROSS NEW MEXICO TO WIND UP THE WEEKEND. AS DISTURBANCE PLUNGES INTO SOUTH TEXAS...RIDGE WILL TRANSLATE EASTWARD INTO NEW MEXICO AS UPSTREAM PACIFIC DISTURBANCE CROSSES THE NORTHERN CALIFORNIA COAST AND SHEARS OUT ACROSS THE CENTRAL ROCKIES BY MIDWEEK. MORE SUBSTANTIAL WEST COAST TROUGH WILL SWING INTO SOUTHERN CALIFORNIA LATE THURSDAY AND TO THE FOUR CORNERS BY SATURDAY MORNING WITH MODELS AGREEING ON A RAPID SHEAR TO THE CENTRAL PLAINS ON SUNDAY. FIRST HINTS OF A RIDGE BUILDING IN TO START THE FOLLOWING WORK WEEK. FOR TODAY...STALLED COLD FRONT DRAPED ALONG THE CONTINENTAL DIVIDE...WITH CLOUD COVER REMAINING OVER THE EAST IN CIRCULATION ABOUT CLOSED LOW MOVING INTO EASTERN OKLAHOMA EN ROUTE TO THE MIDWEST. SURFACE LOW DEVELOPING OVER THE ARIZONA BORDER WITH HIGH PRESSURE DOME OVER WESTERN KANSAS WILL KEEP EASTERLY AND UPSLOPE COMPONENT GOING ANOTHER DAY...WITH A REPEAT OF FRIDAYS CONVECTIVE PERFORMANCE ON TAP FOR TODAY. WIDESPREAD WETTING RAIN...WITH GREATEST INTENSITY AND COVERAGE OVER THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS. MINIMUM HUMIDITIES BENEFITING FROM RAINFALL...WITH 20S AND 30S PCT CENTRAL AND EAST...MUCH HIGHER OVER THE NORTHEAST...AND TEENS PCT FROM THE CONTINENTAL DIVIDE TO THE ARIZONA BORDER. MAXIMUM TEMPERATURES RUNNING IN DOUBLE DIGITS BELOW NORMAL OVER THE EAST...AND CLOSER TO NORMAL CENTRAL AND WEST. VENTILATION DETERIORATING IN THE EXTREME EAST...BUT REMAINING FAVORABLE ELSEWHERE. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. EAST WINDS SQUIRTING THROUGH CENTRAL MOUNTAIN CHAIN GAPS WILL PUSH OUT OVER THE RIO GRANDE VALLEY THROUGH THE WEE HOURS TONIGHT. FOR SUNDAY...DISTURBANCE ROCKETING OUT OF THE INLAND NORTHWEST WILL PLUNGE RAPIDLY FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE AS FLOW ALOFT VEERS TO NORTHWESTERLY. ASSOCIATED COLD FRONT WILL PUSH FROM THE FOUR CORNERS ACROSS THE CONTINENTAL DIVIDE INTO THE RIO GRANDE VALLEY DURING THE DAY TO EXPAND THE COVERAGE AND INTENSITY OF THUNDERSTORMS WITH ANOTHER GOOD DAY FOR WETTING RAINS FROM THE CONTINENTAL DIVIDE WEST TO THE TEXAS BORDER. NORTHWEST BREEZES DEVELOPING OVER THE ARIZONA BORDER SUNDAY AFTERNOON...AND SOME HUMIDITIES REMAINING IN THE SINGLE DIGITS AND LOW TEENS MAY COMBINE WITH GUSTS OVER THE WESTERN TIER OF THE STATE. MINIMUM HUMIDITIES ELSEWHERE IN THE 30S AND 40S PCT...MUCH WETTER OVER THE NORTHEAST WITH GOOD TO EXCELLENT HUMIDITY RECOVERY OVERNIGHT. DAYTIME TEMPERATURES WILL BE RUNNING BELOW NORMAL...WITH DOUBLE DIGITS BELOW NORMAL OVER THE EAST. NO SUNDAY VENTILATION ISSUES. LATE SUNDAY NIGHT EASTERLY GUSTS THROUGH CENTRAL MOUNTAIN CHAIN GAPS MAY PUSH GUSTS UP TO 50 MPH OVER THE RIO GRANDE VALLEY. FOR MONDAY...DISTURBANCE SETTING UP AS SHORTWAVE EXTENDING FROM ROUGHLY TUCUMCARI TO SILVER CITY WILL SHIFT SHOWER AND THUNDERSTORM FOCUS TO SOUTHEAST QUADRANT OF THE STATE...WITH SHOWER AND THUNDERSTORM COVERAGE REDUCED OVER THE REMAINDER OF THE EASTERN AND CENTRAL SECTIONS. WITH MOISTURE AVAILABLE...WETTING RAINS WILL BE LIKELY ALONG THE SPINE OF THE CENTRAL MOUNTAIN CHAIN AND OVER THE SOUTHEAST. CONTINUED MOISTENING...WITH MINIMUM HUMIDITIES IN THE 40S AND 50S PCT OVER THE EAST...WITH 20S AND 30S PCT IN THE WEST. SURFACE WINDS SHIFTING EASTERLY...BUT REMAINING GENERALLY LIGHT EXCEPT NEAR THUNDERSTORMS. MODEST WARMING GOOD ONLY FOR A FEW MORE DEGREES TO EASE AN OVERALL BELOW NORMAL TEMPERATURE PATTERN. CONTINUED GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. SOME DEGRADED VENTILATION CONDITIONS OVER THE SOUTHEAST...BUT GENERALLY FAVORABLE ELSEWHERE. OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE BUILDING INTO WESTERN NEW MEXICO TUESDAY WILL WORK HARD TO REMAIN IN PLACE THROUGH THURSDAY. TUESDAY WARM UP WILL GET AN EXTRA BOOST ON WEDNESDAY BEFORE LEVELING OFF ON THURSDAY AS PRECIPITATION TAPERS OFF TO ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER MOUNTAIN SUMMITS. ARIZONA BORDER AND CONTINENTAL DIVIDE WESTERLY BREEZES DEVELOPING WEDNESDAY AND THURSDAY AFTERNOON...AS MINIMUM HUMIDITIES DROP BACK TO LOW TEENS AND SINGLE DIGITS PCT IN THE WEST...AND INTO THE TEENS AND LOW 20S PCT IN THE EAST THROUGH THURSDAY. SOME DEGRADED VENTILATION OVER THE SOUTH ON TUESDAY...BUT IMPROVING IN FASTER TRANSPORT WINDS WEDNESDAY AND THURSDAY. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 80 44 76 45 / 20 10 10 10 DULCE........................... 72 39 70 38 / 30 30 30 20 CUBA............................ 74 39 72 39 / 30 30 30 30 GALLUP.......................... 77 37 76 36 / 10 10 10 5 EL MORRO........................ 74 37 74 37 / 10 10 20 20 GRANTS.......................... 76 42 75 42 / 20 20 20 20 QUEMADO......................... 76 41 75 41 / 5 10 20 10 GLENWOOD........................ 83 43 85 44 / 5 0 10 5 CHAMA........................... 65 37 64 36 / 40 40 50 40 LOS ALAMOS...................... 68 46 66 46 / 30 40 40 40 PECOS........................... 66 44 65 45 / 30 60 60 60 CERRO/QUESTA.................... 63 40 64 35 / 50 50 60 60 RED RIVER....................... 56 35 54 34 / 50 50 60 70 ANGEL FIRE...................... 55 36 56 35 / 60 60 70 70 TAOS............................ 65 39 67 36 / 40 40 50 40 MORA............................ 60 40 60 39 / 60 70 70 70 ESPANOLA........................ 72 47 72 45 / 30 30 30 30 SANTA FE........................ 68 47 68 45 / 40 50 50 40 SANTA FE AIRPORT................ 71 47 71 45 / 30 40 40 30 ALBUQUERQUE FOOTHILLS........... 73 53 73 51 / 30 40 40 30 ALBUQUERQUE HEIGHTS............. 75 55 75 53 / 20 30 40 30 ALBUQUERQUE VALLEY.............. 77 51 77 51 / 20 30 40 30 ALBUQUERQUE WEST MESA........... 77 52 76 52 / 20 30 40 30 LOS LUNAS....................... 78 50 78 50 / 20 20 30 20 RIO RANCHO...................... 76 51 76 51 / 20 30 40 30 SOCORRO......................... 80 50 81 50 / 20 20 30 20 SANDIA PARK/CEDAR CREST......... 69 45 70 44 / 30 40 50 30 TIJERAS......................... 70 46 71 47 / 30 50 50 30 MORIARTY/ESTANCIA............... 69 41 69 39 / 30 60 70 50 CLINES CORNERS.................. 64 42 66 41 / 30 60 70 50 GRAN QUIVIRA.................... 70 46 71 45 / 30 40 50 30 CARRIZOZO....................... 73 47 75 47 / 20 40 40 30 RUIDOSO......................... 65 47 66 45 / 30 40 50 40 CAPULIN......................... 58 41 57 39 / 60 60 60 50 RATON........................... 61 43 62 40 / 50 60 70 50 SPRINGER........................ 63 43 63 41 / 50 60 70 60 LAS VEGAS....................... 61 41 62 39 / 50 60 70 70 CLAYTON......................... 61 45 61 44 / 40 50 50 50 ROY............................. 61 44 61 43 / 40 60 60 60 CONCHAS......................... 67 48 66 47 / 30 60 60 70 SANTA ROSA...................... 72 50 69 50 / 30 60 60 70 TUCUMCARI....................... 71 49 71 48 / 20 40 50 70 CLOVIS.......................... 71 50 70 50 / 10 30 40 70 PORTALES........................ 73 52 72 51 / 10 30 40 60 FORT SUMNER..................... 74 53 75 53 / 10 40 50 70 ROSWELL......................... 75 55 77 55 / 10 40 30 50 PICACHO......................... 74 49 74 50 / 10 50 40 50 ELK............................. 70 46 70 47 / 10 50 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43/SHY
Hazardous weather outlook, May 12, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 12 2012 NMZ501>540-131200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF THE SANGRE DE CRISTOS EAST INTO THE NORTHEAST HIGHLANDS AS A COLD FRONT PASSES THROUGH THAT AREA. A FEW STRONG STORMS WILL BRING THE POTENTIAL OF SMALL HAIL AND WIND GUSTS BETWEEN 35 AND 45 MPH. THESE MAY REACH THE NORTHEAST AND EAST CENTRAL PLAINS OVERNIGHT. ISOLATED TO SCATTERED STORMS...PRODUCING GUSTY WINDS...WILL BE POSSIBLE ELSEWHERE...MAINLY OVER AND NEAR HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COVERAGE WILL INCREASE ACROSS EAST AND CENTRAL SECTIONS SUNDAY...SHIFTING MORE TO THE SOUTHEAST HALF OF THE STATE MONDAY. THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING BETWEEN THE CONTINENTAL DIVIDE AND THE HIGH PLAINS...PRIMARILY CENTRAL AND SOUTHERN AREAS. WHILE THERE IS A LITTLE LOWER POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN QUARTER OF THE STATE...SHOWER AND STORM COVERAGE SHOULD STILL BE PRETTY ROBUST THERE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... PLEASE CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT HAZARDOUS WEATHER. 43
In the hours before
Special weather statement, May 12, 1:28 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 128 PM MDT SAT MAY 12 2012 NMZ504-122000- NORTHWEST HIGHLANDS- 128 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND NORTHWESTERN SANDOVAL COUNTIES THROUGH 200 PM MDT... AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OJO ENCINO...OR ABOUT 24 MILES WEST OF CUBA...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...OJO ENCINO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3594 10711 3577 10729 3595 10755 3608 10736 TIME...MOT...LOC 1929Z 311DEG 8KT 3597 10737 40
Special weather statement, May 12, 1:47 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 147 PM MDT SAT MAY 12 2012 NMZ510-517-122015- LOWER CHAMA RIVER VALLEY-SAN JUAN MOUNTAINS- 147 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIO ARRIBA COUNTY THROUGH 215 PM MDT... AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CANON PLAZA...OR ABOUT 24 MILES SOUTHEAST OF TIERRA AMARILLA...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...CANON PLAZA AND VALLECITOS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3639 10604 3641 10632 3662 10623 3661 10605 TIME...MOT...LOC 1947Z 006DEG 5KT 3655 10616 34
Special weather statement, May 12, 1:58 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 158 PM MDT SAT MAY 12 2012 NMZ504-122030- NORTHWEST HIGHLANDS- 158 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND WESTERN SANDOVAL COUNTIES THROUGH 230 PM MDT... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OJO ENCINO...OR ABOUT 21 MILES WEST OF CUBA...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHEASTERN MCKINLEY AND WESTERN SANDOVAL COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3588 10708 3574 10729 3593 10742 3600 10730 TIME...MOT...LOC 1958Z 316DEG 9KT 3592 10731 34
Special weather statement, May 12, 2:33 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT SAT MAY 12 2012 NMZ504-122100- NORTHWEST HIGHLANDS- 233 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY AND WESTERN SANDOVAL COUNTIES THROUGH 300 PM MDT... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OJO ENCINO...OR ABOUT 21 MILES SOUTHWEST OF CUBA...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...TORREON NAVAJO MISSION. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3583 10702 3567 10721 3587 10739 3596 10727 TIME...MOT...LOC 2033Z 314DEG 8KT 3587 10727 34
Special weather statement, May 12, 2:37 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 237 PM MDT SAT MAY 12 2012 NMZ506-507-519-122100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 237 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY...NORTHEASTERN CIBOLA...EXTREME NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH 300 PM MDT... AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARQUEZ...OR ABOUT 22 MILES NORTH OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MARQUEZ. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3532 10696 3513 10726 3536 10742 3552 10726 TIME...MOT...LOC 2037Z 324DEG 15KT 3534 10727 34
Special weather statement, May 12, 3:00 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT MAY 12 2012 NMZ506-507-122130- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 300 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA... NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH 330 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MARQUEZ...OR ABOUT 16 MILES NORTHEAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3516 10697 3502 10720 3526 10736 3535 10720 TIME...MOT...LOC 2100Z 329DEG 9KT 3523 10723 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:47 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| May 12, 1:28 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 12, 1:47 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 28 min |
| May 12, 1:58 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 12, 2:33 PM MDT | Special Weather Statement | ABQ | Sandoval | 27 min |
| May 12, 2:37 PM MDT | Special Weather Statement | ABQ | Sandoval | 23 min |
| May 12, 3:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 12, 3:08 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| May 12, 3:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| May 12, 3:19 PM MDT | Special Weather Statement | ABQ | Los Alamos | 26 min |
| May 12, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| May 12, 3:41 PM MDT | Special Weather Statement | ABQ | Los Alamos | 34 min |
| May 12, 3:46 PM MDT | Special Weather Statement | ABQ | Socorro | 44 min |
| May 12, 3:54 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| May 12, 4:09 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| May 12, 4:12 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| May 12, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 40 min |
| May 12, 4:54 PM MDT | Special Weather Statement | ABQ | Lincoln | 21 min |
| May 12, 5:00 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| May 12, 5:03 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| May 12, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 65 min |
| May 12, 5:39 PM MDT | Special Weather Statement | ABQ | Torrance | 36 min |
| May 12, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.